Lucentis May Increase Risk of Stroke

The New York Times reported on Saturday that Genentech posted a letter on its Web site warning eye specialists of its new eye drug Lucentis, which may increase the risk of stroke for those on Lucentis. Genentech found that patients taking their marketed dose of Lucentis were much more likely to suffer a stroke than patients taking a lower dose.

Some doctors remain undeterred. “Right now, it will have no impact on my use of Lucentis,” a doctor at the Palmer Eye Institute of the University of Miami, wrote to the New York Times in an e-mail message. “When given a choice between a high likelihood of blindness or a 1 percent risk of stroke, I think most patients will choose their vision.”
I don’t know enough about Lucentis to say whether I think this doctor is correct. The problem is, I don’t think Lucentis’ manufacturer knows either.

Updated:
  • V. HOWARD

    I have had 7 Lucentis eye injections. Five in 2008 with localized reaction around the eye – redness, itching, edema, discoloration. Then in March 2010 injection in other eye, with allergic symptoms around and in the eye. Had 2nd injection in April 2010. Seven hours later I went into cardiac fibrillation of 170 beats per minute.

    Hospital emergency treatment stopped the “supraventricular tachycardia” (fibrillation). Diagnosis – “probable reaction to Lucentis.”

    The Luctntis remains effective for 45 days, during which time I am at risk of more adverse and serious affects, including stroke.

    No antidote is recorded anywhere. You are not warned of the very real risks, and they are downplayed when you question allergic reactions.

    More needs to be done in this regard.

    Choice of vision loss or stroke is no choice!!

  • Fred Mackay

    I have had approx 4 lucentis injection and recentley suffered a TGA with total memory loss over a 24hr period and have since recovered?

    It is suggested age is a contributing factor…80. however my concern is… I could die or worse.should I take the risk even though my doctor considers it is not related and there is documentation to create concern. Comments will be appreciated to this email address.

Contact Information